Evidence map›Paper›PMID 27809894›Full record

ArticleJournal of medical case reports2016

Interstitial pneumonia in a patient treated with TAS-102 for metastatic colorectal cancer: a case report.

Hideki Kamei, Nobuya Ishibashi, Masahiko Tanigawa, Keizo Yamaguchi, Masafumi Uchida, Yoshito Akagi

Open access · goldAbstract readCase Reports
In one paragraph

Article in Journal of medical case reports, 2016. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
0.2field-weighted citation impact, top 38% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed, 2 citations in OpenAlex.

  1. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

6 authors at 1 institution in 1 country.

Hideki KameiDepartment of Surgery, Kurume University School of Medicine, 67 Asahimachi, Kurume, Fukuoka, 830-0011, Japan. kamei_hideki@med.kurume-u.ac.jp.
Nobuya IshibashiDepartment of Surgery, Kurume University School of Medicine, 67 Asahimachi, Kurume, Fukuoka, 830-0011, Japan.
Masahiko TanigawaDepartment of Surgery, Kurume University School of Medicine, 67 Asahimachi, Kurume, Fukuoka, 830-0011, Japan.
Keizo YamaguchiDepartment of Surgery, Kurume University School of Medicine, 67 Asahimachi, Kurume, Fukuoka, 830-0011, Japan.
Masafumi UchidaDepartment of Radiology, Kurume University School of Medicine, 67 Asahimachi, Kurume, Fukuoka, 830-0011, Japan.
Yoshito AkagiDepartment of Surgery, Kurume University School of Medicine, 67 Asahimachi, Kurume, Fukuoka, 830-0011, Japan.
Kurume University · JP

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

backgroundTAS-102, a new treatment option for patients with metastatic colorectal cancer that is refractory or intolerant to standard therapies, has been improving survival with acceptable tolerability and adverse events. Adverse hematological events associated with TAS-102 treatment were extensively profiled in the RECOURSE trial, but pulmonary toxicities associated with TAS-102 therapy are distinctly uncommon. In a recent early post-marketing phase vigilance on TAS-102 in Japan, seven cases of pulmonary disease were reported, but patient follow-up in this study was incomplete. Here, we present the first case of interstitial lung disease occurring in association with TAS-102 treatment. CASE PRESENTATION: A 57-year-old Japanese man who had previously received two standard treatments was admitted in 2014, at which time we administered TAS-102 (110 mg/day) as a third-line chemotherapy. He was safely treated with TAS-102 for the first planned cycle; however, approximately 4 days after receiving the second cycle of TAS-102, he complained of high fever and subsequent dyspnea with severe hypoxemia and went to the emergency room. A chest X-ray revealed diffuse coarse reticular shadows with ground-glass opacity on both lungs. Furthermore, a chest computed tomography scan showed thickening of the bronchovascular bundles with extensive ground-glass opacification and pleural effusions in both lung fields. In addition, a peripheral blood lymphocyte stimulation test with TAS-102 showed higher values compared with control samples. Consequently, we suspected drug-induced interstitial pneumonia, and discontinued treatment. Our patient was given an initial administration of high-dose methylprednisolone (1000 mg/day) for 3 days and oxygen. Our patient was discharged with oral prednisolone (20 mg/day) and improved symptomatically and radiologically.

conclusionsThese findings suggest that interstitial pneumonia is a rare complication of TAS-102 chemotherapy, but the possibility of interstitial pneumonia should always be considered when a patient presents with a respiratory disorder while undergoing TAS-102 systemic chemotherapy. Prompt discontinuation of TAS-102 and treatment with high-dosage corticosteroids is needed to avoid exacerbating respiratory symptoms.

Indexed as

Antineoplastic AgentsColorectal NeoplasmsDrug CombinationsHumansJapanLung Diseases, InterstitialMaleMiddle AgedPyrrolidinesThymineTrifluridineUracilAntineoplastic AgentsDrug CombinationsPyrrolidinesThymineTrifluridinetrifluridine tipiracil drug combinationUracilColorectal cancerInterstitial pneumoniaTAS-102

Identifiers

PMID27809894
PMCPMC5094012
OpenAlexW2546838539

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.